The Annals of Statistics
- Ann. Statist.
- Volume 8, Number 3 (1980), 598-617.
Conditional Independence for Statistical Operations
A general calculus of conditional independence is developed, suitable for application to a wide range of statistical concepts such as sufficiency, parameter-identification, adequacy and ancillarity. A vehicle for this theory is the statistical operation, a structure-preserving map between statistical spaces. Concepts such as completeness and identifiability of mixtures arise naturally and play an important part. Some general theorems are exemplified by applications to ancillarity, including a study of a Bayesian definition of ancillarity in the presence of nuisance parameters.
Ann. Statist., Volume 8, Number 3 (1980), 598-617.
First available in Project Euclid: 12 April 2007
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Dawid, A. Philip. Conditional Independence for Statistical Operations. Ann. Statist. 8 (1980), no. 3, 598--617. doi:10.1214/aos/1176345011. https://projecteuclid.org/euclid.aos/1176345011